Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 8, 2016, 3:58 AM CDT for Lyman County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 8, 2016, 4:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lyman County, SD
The radar
The Aberdeen radar (KABR), 199 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269 WUUS53 KABR 080858 SVRABR SDC085-080945- /O.NEW.KABR.SV.W.0043.160608T0858Z-160608T0945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 358 AM CDT WED JUN 8 2016 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LYMAN COUNTY IN CENTRAL SOUTH DAKOTA... * UNTIL 445 AM CDT * AT 358 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYRE LAKE...OR 12 MILES NORTHEAST OF PRESHO...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LYMAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4390 9992 4403 9993 4409 9962 4388 9960 TIME...MOT...LOC 0858Z 266DEG 14KT 4399 9985 HAIL...1.00IN WIND...<50MPH $$ PARKIN
1 follow-up statement
782
WWUS53 KABR 080930
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
430 AM CDT WED JUN 8 2016
SDC085-080939-
/O.CAN.KABR.SV.W.0043.000000T0000Z-160608T0945Z/
LYMAN SD-
430 AM CDT WED JUN 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LYMAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4390 9992 4403 9993 4409 9962 4388 9960
TIME...MOT...LOC 0927Z 266DEG 14KT 4400 9968
$$
PARKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:39 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 8, 3:39 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 339 AM CDT WED JUN 8 2016 .SHORT TERM...(Today through Friday Afternoon) Issued at 337 AM CDT WED JUN 8 2016 Precipitation chances through the short term will be the main forecast challenge. A weak shortwave topping the upper level ridge is producing convection this morning over the Northern Rockies. This system is in the process of dying as lightning is on the downward trend and cloud tops are warming. This shortwave will track across the region today with only mid level cloudiness expected. Pcpn chances tonight look best in the NE portion of the CWA where a weak LLJ will interact with a weak shortwave. Additional thunderstorms are possible West River tonight. Thursday should be dry across the CWA as upper level ridging and warm 700 mb temps will be centered over the area. Thursday night through Friday...a fairly strong shortwave and surface front will push across the region. Warm temps at 700 mb should keep most of this CWA dry. The NW and NE portion of the CWA will have the best potential of seeing thundestorms Thursday night through Friday. Kept the NW CWA dry but have expanded pops some in the NE. .LONG TERM...(Friday Evening through Tuesday) Issued at 337 AM CDT WED JUN 8 2016 A strong upper level ridge will be over the plains states when the extended period begins...and will be dominant through Sunday evening when it gets pushed east by an approaching shortwave trough. The trough moves across the northern plains fairly quickly...with ridging returning Monday night and Tuesday. At the surface...the region will be between high pressure to the east and low pressure over the Rockies...with fairly strong WAA in place. The low pressure system and associated frontal boundary look to track across the CWA Sunday night into Monday. Cooling temperatures aloft should aid in allowing for convective development with the front. Precipitation chances will come to an end on Tuesday as the front pushes east and high pressure drops over the region. Well above normal temperatures will be the rule over the weekend under the strong WAA influence. Highs will be in the upper 80s to mid 90s Saturday and Sunday. Cooler air then moves in with the front...with highs in the upper 70s to lower 80s Monday and Tuesday. Overnight lows in the 60s Friday night...Saturday night and Sunday night will give way to lows in the 50s Monday night and Tuesday night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1229 AM CDT WED JUN 8 2016 VFR conditions will prevail across the area overnight and through the day Wednesday. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && SHORT TERM...SD LONG TERM...Parkin AVIATION...Parkin
Hazardous weather outlook, Jun 8, 3:57 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 357 AM CDT WED JUN 8 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-090900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 357 AM CDT WED JUN 8 2016 /257 AM MDT WED JUN 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS OVER SOUTH CENTRAL SOUTH DAKOTA. SMALL HAIL AND LIGHTNING WILL BE THE MAIN THREAT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY IN NORTHEASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES OF 95 TO 105 DEGREES WILL BE POSSIBLE ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
Nearby
Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.